Hello!I am 17 years old and I am from Romania.I've been on accutane for 9 months(severe acne):2 months-30mg/day 1,5 months 20mg/day 1,5 months 10mg/day and the last 4 months 20mg/week.After that treatment I finally get rid of my acne but now there is a problem with my scars. I want to know how long should I wait for doing Fraxel Laser treatment.I read here that I should wait at least 6 mounths before any laser treatment,but my accutane dossage for the last 4 months was 20mg/week.Thank you!
How Should I Wait For Fraxel Laser After Using Accutane?
Doctor Answers (5)
Laser after accutane
As the others have said, I think that it is standfard procedure to wait at least six months to get the best results from you laser.
Web reference: http://brookwooddermatology.com
Laser procedures after Accutane
It is suggested you wait at least 6 months after discontinuation of Accutane before considering laser/resurfacing procedures to reduce the chance of scar formation. The other reason for waiting is that there is still a risk of recurrence of your acne and the development of additional acne scarring, especially within the first 6-12 months after stopping Accutane.
How long to wait for acne scar therapy after Accutane
I always recommend that patients wait at least 6m after Accutane. In the early days of CO2 resurfacing, patients who were taking Accutane and had this procedure developed keloids. It also allows your body to make as much change as it is capable of doing. Patience is the key!
You might also like...
Waiting six months for Fraxel resurfacing after Accutane
There is no one answer, but recommendations tend to be waiting six months after Accutane before Fraxel laser resurfacing. This is more important for Fraxel Repair than Fraxel Restore but the same recommendation applies. Some will say to wait a year, but there has been no scientific study evaluating if this restriction is necessary at all.
Web reference: http://www.thenyac.com/fraxel/index.html
6 months is generally standard before proceeding with fraxel
agree with the consenesus here that you should be off accutane for 6 months before having laser treatments or any other resurfacing modalities done.
Web reference: http://www.drbarach.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.